Jump to content
helplinedonate
Marketfocus

Feel worse after late day Sinemet

Recommended Posts

I am having an odd response to my late afternoon/early evening doses of Sinemet where I seem to feel worse, i.e. more "off" an hour after I take this dose, than before I took it.  I am getting a reasonable response earlier in the day as follows:

7 am. - 290 mg Rytary -ok response and this seems to increase the effectiveness of my next Sinemet dose

  9:30  (Breakfast of egg, sunflower butter, rice cake, cantaloupe )

10:40 am  175 mg Sinemet - best response of day - a little dyskinesia 

11:40-1 (Lunch of vegetables, sunflower butter, rice cake, fruit, sometimes cream of wheat)

2 pm  200 mg Sinemet -variable response 

3-4:20 pm  Snack, primarily vegetables including very small amount of protein

5:20  200 mg Sinemet - poor response especially 1 hour after  Gets to the point where I sometimes have difficulty chewing or swallowing my dinner an hour later

6:30  Dinner, including any meat for day (maybe a chicken thigh) plus vegetables 

8:50 240 mg Rytary 

As you can see, I have very little if any animal protein during the day.  The egg in the morning doesn't seem to cause a problem.   I have reactive hypoglycemia so I do eat frequently throughout the day but try to make sure it's not within an hour before or after my Sinemet.  I sometimes wonder if the excess insulin in my system when I feel hypoglycemic is somehow affecting my Sinemet response.  To further complicate things,  I also have SIBO and get fairly bloated by the end of the day which I'm sure doesn't help absorption.m

If you have any suggestions for how I might improve my Sinemet response after 2 or 3 pm, and especially after the 5:20 pm dose, I would greatly appreciate it!  Thank you so much!

 

Edited by Marketfocus
Typo

Share this post


Link to post
Share on other sites

Market,

I believe that the SIBO could be affecting the absorption of Sinemet especially when taken with food. It makes sense that the Sinemet is working better in the morning due to it being taken on an empty stomach. It looks to be that the extra bacteria in the small intestine, where most of the medications are absorbed, may be affecting how long it takes for the food to be absorbed which will delay the onset of action of the medication.

When it takes longer for food to be broken down and absorbed, the longer it takes for Sinemet to work, as you know. If something delays the absorption of food, such as the bacteria in the small intestine, this means that the food can interact with the Sinemet. 

My first suggestion would be to try and eat about 30 to 45 minutes before when you are eating now. This extra time may allow for the food to be absorbed and metabolized  before the Sinemet is taken. I believe this is a better option than to move taking your Sinemet 30 minutes later. I think this is the way to avoid the issue you are now experiencing and will resolve the problem in the long run.

A second option would be to replace one Sinemet  dose with Rytary. Even though they are the same active ingredients they can react differently in different patients. Like I always say, "Start low and go slow," that is why I suggested to start with just replacing one dose. This may not have to be a permanent change because your body may just need a change for a short time to "reset" itself.

One last option might be to try an Extended Release Sinemet in place of a Regular Release Sinemet. This may help keep a more constant level of Sinemet in your system throughout the day. You may still have to take the Regular Sinemet at certain times o the day day to help you through some tough times, but the Extended Release will be there in the background.

I would not implement all of the suggestions at one time. I would try the change in time of eating first and give it a week or so before throwing it aside.

I do have a concern as to how the SIBO is being treated. Like I said earlier, the excess bacteria can not only affect the absorption of medication but also the nutrients of food itself, along with anything you drink. Another concern is that if it is being treated with antibiotics that the antibiotics may be interfering withe the Sinemet.

I hope this helps and please keep me posted.

  • Like 1

Share this post


Link to post
Share on other sites

Thank you so much for your thorough and thoughtful suggestions!

I've taken a course of xifaxan in the past to treat the SIBO - about 18 months ago.  It Seemed to have little effect on the bloating.  I've also tried the FODMAP diet for six weeks about a year ago.  Not sure that helped my Sinemet absorption much either, although I haven't been following it recently.  I'm also wondering if the PPI I take is further impairing the C/L absorption and increasing the SIBO.  I was given the PPI a little over a year go to address a GERD problem that was causing vocal chord inflammation and difficulty speaking and swallowing.  Those issues are now resolved - I'd like to get off the PPI but don't want he vocal chord issues to come back.

I really appreciate all your help and the time you take to provide us with expert, individualized information that isn't available anywhere else.  Thanks again!

  • Like 1

Share this post


Link to post
Share on other sites

Market,

Any medication you take that will decrease your stomach acid can effect your medication being broken down in the stomach.

The stomach needs a certain amount of acid to effectively break down medication in the stomach, to make it almost into a liquid, so it can be best absorbed into the intestines.

This could be another factor as to why you are having trouble with your medication being effective.

What time of the day do you take your PPI and what is the name of it, so I may possibly help you more.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

I take 40 mg Nexium at about 8- 8:15 am, about 1- 1.25 hours after my Rytary  (7 am, at which time I also take Synthroid 88mg and Topamax 25 mg). All if this is on an empty stomach.  I generally eat breakfast around 9-9:30.  Next Sinemet dose 175 mg is at 10:30.  

Thanks again for all of your kind help!

Share this post


Link to post
Share on other sites

Market,

Thanks for the information and I doesn't look like the Nexium would have very little effect, if any, over the breakdown of your meds.

Looks like you are doing everything right and hopefully one of the suggestions I gave you will help.

Great job and please keep me posted.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...